Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 1, 2015, 5:42 PM CDT for Ripley County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2015, 5:42 PM CDT (22:42 UTC)
- Expired
- Apr 1, 2015, 6:01 PM CDT
- In force
- 19 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ripley County, MO
The radar
The Memphis radar (KNQA), 179 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
474
WUUS53 KPAH 012242
SVRPAH
MOC181-012315-
/O.NEW.KPAH.SV.W.0013.150401T2242Z-150401T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RIPLEY COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 615 PM CDT
* AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GATEWOOD...
OR 9 MILES WEST OF DONIPHAN...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DONIPHAN...GATEWOOD AND BRIAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3682 9094 3681 9091 3658 9068 3652 9107
3663 9113 3665 9112
TIME...MOT...LOC 2242Z 231DEG 20KT 3664 9100
HAIL...1.00IN
WIND...60MPH
$$
DRS1 follow-up statement
329
WWUS53 KPAH 012301
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
601 PM CDT WED APR 1 2015
MOC181-012310-
/O.CAN.KPAH.SV.W.0013.000000T0000Z-150401T2315Z/
RIPLEY MO-
601 PM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR RIPLEY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3682 9094 3681 9091 3658 9068 3652 9107
3663 9113 3665 9112
TIME...MOT...LOC 2259Z 231DEG 20KT 3671 9090
$$
DRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:40 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 1, 3:40 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT WED APR 1 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 315 PM CDT WED APR 1 2015 CONFIDENCE IS FAIRLY HIGH THAT MUCH OF THE REGION WILL GET IN THE ACT ON ANOTHER HEAVY RAIN EVENT LATER TOMORROW THROUGH FRIDAY AFTERNOON. AS FLOW ALOFT BECOME MORE WSWLY ON THURSDAY...A SFC COLD FRONT SAGGING SOUTH IN THE OHIO VALLEY REGION WILL BECOME STATIONARY THURSDAY NIGHT AS A WAVE OF LOW PRESSURE DEVELOPS OUT OVER THE SOUTHERN PLAINS. THIS WILL LIKELY LEAD TO AN EXTENDED PERIOD OF MODERATE TO HEAVY RAINS OVER PORTIONS OF THE FORECAST AREA THURSDAY NIGHT/FRIDAY AS PWAT VALUES APPROACH OR EVEN EXCEED 1.4" /99 PERCENTILE/. ONE OF THE BIGGER QUESTIONS LIES WITH WHERE EXACTLY THE FRONT WILL SET UP AND THE SFC LOW WILL TREK...EITHER RIGHT ALONG THE OHIO RIVER OR NORTH OF THERE OVER SRN PORTIONS OF IL/IN. EVEN WHERE THE HEAVIEST RAIN DOES SET UP /2" TO 4" AND LOCALLY HIGHER/...IT MAY FALL OVER A LONG ENOUGH TIME FRAME /24-36 HOURS/ THAT FLOODING CONCERNS MAY BE MITIGATED. CURRENT 6 HOUR FLASH FLOOD GUIDANCE IS RUNNING IN THE 3-4" RANGE AT THIS TIME. THUS...WILL HOLD OFF ON FLOOD WATCH FOR THE TIME BEING AND REISUUE ESF /HYDROLOGICAL OUTLOOK/ PRODUCT TO ADDRESS THE HEAVY RAIN POTENTIAL. ON THE SEVERE ASPECT OF THIS SYSTEM LATER THURSDAY INTO FRIDAY...IT APPEARS THE BIGGEST CONCERNS WILL BE WITH LARGE HAIL POTENTIAL...ESP ON THE NORTH SIDE OF THE COLD FRONT AHEAD OF THE SFC LOW THURSDAY NIGHT INTO FRIDAY. MOST OF THE STRONGER STORMS...BEING ELEVATED OVER COOLER BOUNDARY LAYER CONDITIONS...WILL LIKELY BE IN A HIGHLY SHEARED ENVIRONMENT. THIS COULD LEAD TO THE DEVELOPMENT OF ROTATING UP DRAFTS THAT WOULD ENHANCE THE RISK FOR LARGER HAIL STONES. RAINS SHOULD COME TO AN END LATER FRIDAY FROM WEST TO EAST AS THE COLD FRONT FINALLY SWINGS THROUGH BEHIND THE SFC LOW. IN FACT...TEMPERATURES WILL LIKELY BE FALLING IN THE AFTERNOON AS WINDS GUST 20-30 MPH. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 315 PM CDT WED APR 1 2015 HIGH PRESSURE OVER THE REGION WILL GIVE US DRY AND PLEASANT CONDITIONS OVER THE WEEKEND. WE SHOULD HAVE SUNNY SKIES SATURDAY, BUT WITH WEST TO NORTHWEST WINDS MUCH OF THE DAY, TEMPERATURES WILL BE A LITTLE BELOW SEASONAL NORMALS. WITH MOSTLY CLEAR SKIES AND LIGHT TO CALM WINDS SATURDAY NIGHT, TEMPERATURES WILL AGAIN BE COOLER THAN NORMAL. A WARM UP WILL BEGIN ON SUNDAY AS SOUTHERLY WINDS INCREASE ACROSS THE REGION AHEAD OF OUR NEXT WEATHER SYSTEM. MODELS ARE IN QUITE A BIT OF DISAGREEMENT IN TIMING OF OUR NEXT WEATHER SYSTEM. GFS TAKES A SURFACE LOW FROM THE CENTRAL PLAINS 12Z MONDAY TO THE SOUTHERN GREAT LAKES BY 18Z TUESDAY. THE ECMWF TAKES A SIMILAR TRACK BUT DOES NOT MOVE IT INTO THE LOWER GREAT LAKES UNTIL 12Z WEDNESDAY, AND THE CANADIAN IS JUST A BIT SLOWER THAN THE GFS. GFS AND CANADIAN SPREAD PRECIPITATION ACROSS THE PAH FORECAST AREA SUNDAY NIGHT, AND ECMWF BRINGS IN PRECIP LATE MONDAY INTO MONDAY NIGHT. OVERALL, WITH A WARM AND UNSTABLE AIR MASS ACROSS THE AREA AND THE APPROACHING COLD FRONT, WENT WITH CHANCE CATEGORY POPS MONDAY THROUGH WEDNESDAY, WITH NOT ENOUGH CONFIDENCE TO GO ANY HIGHER FOR ANY TIME PERIOD. TEMPERATURES WILL REMAIN UNSEASONABLY WARM THROUGH THE EARLY PART OF THE WORK WEEK. && .AVIATION... ISSUED AT 1235 PM CDT WED APR 1 2015 OTHER THAN SOME OCCASIONAL HIGH THIN CIRRUS CLOUDS...GENERALLY CLEAR SKIES WILL CONTINUE TODAY. WINDS WILL BE FROM THE SOUTHEAST...AVERAGING AROUND 10 KNOTS THIS AFTERNOON. SOME GUSTS TO AROUND 18 KNOTS ARE POSSIBLE. LATE TONIGHT...WINDS WILL BECOME SOUTHERLY AROUND 10 KNOTS...WITH SOME HIGHER GUSTS AT KCGI. AN APPROACHING UPPER LEVEL DISTURBANCE WILL TRIGGER SOME ISOLATED SHOWERS OR STORMS LATE TONIGHT...WHICH WERE HANDLED WITH VCSH. CIGS SHOULD LOWER INTO TO MVFR BY AROUND 12Z THU AS SSW WINDS INCREASE TO 15-20 KTS BY 15Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...RST AVIATION...MEFFERT
Hazardous weather outlook, Apr 1, 4:38 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 438 AM CDT WED APR 1 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-020945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 438 AM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS...MAINLY TONIGHT. THE PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THE MAIN TIME FRAME FOR SEVERE WEATHER POTENTIAL APPEARS TO BE FROM LATE AFTERNOON INTO THE EVENING HOURS. THE PRIMARY HAZARD WILL BE ISOLATED DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. HEAVY RAINFALL WILL BECOME THE PRIMARY CONCERN LATER THURSDAY NIGHT THROUGH FRIDAY. STORM TOTAL RAINFALL IS FORECAST TO AVERAGE FROM 1 TO 3 INCHES. SEE THE FLOOD POTENTIAL OUTLOOK FOR DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG AND SOUTHEAST OF THE OHIO RIVER. ISOLATED DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS...PRIMARILY DURING THE AFTERNOON. A COLD FRONT WILL EXIT OUR REGION LATE IN THE AFTERNOON...BRINGING AN END TO THE THUNDERSTORMS AND HEAVY RAIN. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY NIGHT THROUGH TUESDAY WITH THE BEST CHANCES BEING ON TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY...THURSDAY NIGHT...AND FRIDAY. MY/JAP
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.